MAUDE Adverse Event Report: AESCULAP AG CAIMAN MARYLAND ARTICULATING D5/360MM; BIPOLAR TECHNOLOGIES

AESCULAP AG CAIMAN MARYLAND ARTICULATING D5/360MM; BIPOLAR TECHNOLOGIES
Model Number PL771SU
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with pl771su - caiman maryland articulating d5/360mm.According to the complaint description, during the operation two products did not seal sufficiently.The failure occur before application.There was no described patient harm.Additional information was not provided nor available / was not available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - block d9 investigation results: leading device reference code pl771su device name caiman maryland articulating d5/360mm serial number n/a batch number 52637101 2x manufacturing date (b)(6) 2020 the instruments arrived in a contaminated condition.Failure description the instruments exhibit no outwardly damages or defects.Used test- and analysis- equipment: aesculap rf- generator "gn 200", snr.1510 digital-camera "panasonic dmc tz8" fluke 178 trms multimeter (id 1838) measuring module box with power supply first we made a visible inspection of the jaw of both instruments.Here we found no abnormities like burned or charred peak.Then we checked the mechanical function.The clamping and the cutting function of both instruments worked well.In the next step we connected the instruments with an rf- generator "gn 200", snr.1510, and checked the electrical functions: test step: generator- announcement: result: instrument "a" activation with open jaw "regrasp open" o.K.Activation with wet tissue "sealing" o.K.Activation with closed jaw "regrasp open" o.K.Activation with tin-foil in jaw "regrasp short" o.K.Instrument "b" activation with open jaw "regrasp open" o.K.Activation with wet tissue "sealing" o.K.Activation with closed jaw "regrasp open" o.K.Activation with tin-foil in jaw "regrasp short" o.K.In the next step we checked the function and the resistance of the system.Therefore we cleaned the jaw with hydrogen peroxide.Then we connected the instrument to the module box and measured the voltage drop over the instrument.With the voltage drop and the well known current, it is possible to calculate the real resistance on load operation.Result: resistance on load operation instrument "a" at 1 a: 2,0 resistance on load operation instrument "b" at 1 a: 1,8 the upper limit of the resistance of the complete instrument is 4,0 and the determined value therefore in specification on both instruments.Next with a clearance gauge we checked the clearance between the upper and the under jaw in closed position.The values of both instruments are within specification.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Explanation and rationale because the caiman system is validated, and the complained instrument is without any deviation to the function relevant parameters we assume a usage and / or patient related error.Possible root causes for insufficient sealing are: insufficient cleaning of the electrodes (usage) blood clotting disorder (patient) cutting before the end of sealing cycle signal (usage) choice of the wrong parameter (standard / plus- mode) conclusion and root cause due to the current deviation and according to the explanation and rationale, the root cause of the problem is most probably patient-related and usage-related.Based upon the investigations results a capa is not necessary.

Brand Name
CAIMAN MARYLAND ARTICULATING D5/360MM
Common Device Name
BIPOLAR TECHNOLOGIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11446463
Report Number9610612-2021-00155
Device Sequence Number19796655
Product Code GEI
UDI-Device Identifier04046964837333
UDI-Public4046964837333
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K183180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2022
Device Model NumberPL771SU
Device Catalogue NumberPL771SU
Device Lot Number52637101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1